Supplement to take

Having a thyroid prob over 20 years now on meds daily , just the last year my health is going down hill . Apart from the usual things tiredness , feeling low , weight gain , prob walking as all my joints hurt , n alot more that i not bore u with is there any supplements that i can take just to boost me alittle so i can try and have a normal life n start livingvagain x

15 Replies

  • Hi pb, we have the same timeline almost. A few years ago I had to double my dose of Armour. True, I didn't realize what I know now about test results and I have not been taking enough for a long time. Perhaps you need to do the same. How are you B12 and iron/ferritin levels. If they haven't been checked in a while you may need to supplement since we usually have deficiencies due to low stomach acid.

  • Hi and Welcome :-) Could you post your latest thyroid blood test results with ranges - then people can advise ....

    Have you had B12 - Ferritin - Folate - VitD - Iron tested ? What dose are you taking of T4 ? If you complete your Profile with some information - it prevents us having to ask so many questions :-) If you click onto my name you will see what I mean.

    Before starting supplements it is best to have some testing.

    So TSH - FT4 - FT3 and Anti-TPO for the thyroid and then the ones I have listed above. It could be that you are not converting the T4 tablet you are taking into the Active thyroid hormone T3....

    You can also type 'aches and pains ' into the Search Box on the Green Bar above and see any previous posts on the subject....or any other topic come to that :-)

  • i am not sure if i am allowed to recommend,but i take "cabot health" brand Thyroid Health (supplement capsules)..contains herbal extract from kelp(iodine); selenium; vit.D3; and zinc..available from health shops in australia,or look up am also on a daily dose of thyroxine(100mcg) and it (supplement) seems to help combat lack of motivation and fatigue..,

  • You're allowed, but I'm afraid I'm going to have to contradict you! lol Never, ever take anything containing iodine unless you have been tested and found to be iodine deficient. It might help in the short-term, but could have serious conséquences in the long-term - especially if you have Hashi's.

    I really hate these so-called 'thyroid supplements'. They're just a big con. They Don't contain enough of anything to help if you're really deficient, and do contain things you Don't want, like iodine. Far better to get the individual vitamins and minerals tested and treat the deficiencies correctly. And too much selenium can be toxic, so best to get that tested before supplementing. And not all herbs are good for hypos.

  • I attended a lecture by an Nhs endocrinologist in 2014. She said that they now realise that thyroid patients benefit from taking selenium 200 mcg daily.

  • That's very true. But too much is still toxic. :)

  • She said 200 mcg, not thousands. No one suggested taking "too much".

  • :D It was just general information, Londinium, not a declaration of war. I didn't say 'she' said take too much, I wasn't talking about 'her'. I didn't say 200 mcg was too much, either, did? I just said selenium can be toxic if you get too much. That's all.

  • ANYTHING, taken in excess, can be harmful - even water.

  • My GP here in Crete said to take Selenium around 200mcg for three months and then have a month off. Isabella Wentz suggests 400 mcg for Hashimotos - in her book. :-)

  • none of the ingredients meet the full daily requirement,so leaving scope for getting from diet and medication what is required..i give people credit for working out what they need individually,and deciding from there what they can take or not..i presume people would research a little to see if this particular supplement is for them,and also if it is suitable with their own medication.i only intended info as a guide for where and what to look to for help

  • the packaging also warns about too much selenium,and it is only intended as a thyroid support supplement

  • I too am feeling the worst I have in the 20 odd years I have been taking levothyroxine. I am on 75 mcg levothyroxine - the brand is mercury pharmacy at the moment- pharmacy seem to give me different brands every time. My knee joints ache if I bend then straighten them, my shoulders ache - one of them has been treated with steroid injections last year - it freezes constantly and sometimes the pain is unbearable. I have little or no energy and on waking feel like I have had no sleep. I am unsure if I have hashi's. When diagnosed very little was explained, basically you have to take these tablets for the rest of your life and that was all. I have vitiligo so not sure if that comes into play? I work 8 hour shifts and come home to keep house and have no energy to tackle the ever mounting jobs in the house or do any fun things with my children. Can't really talk to anyone about this as I paint on my smile for work and get the job done and keep up the facade for my kids as there is no one else to do it. I smile through the pain and the weight gain, but I really want to feel like me again and be the parent I know I was capable of. I'm not trying to take away from the original persons post, more empathising and looking for advise and answers. I live in North East Scotland and there doesn't seem to be much recognition from doctors that the ailments we get are not 'all in our heads, normal, or hypochondria'. I have suffered from depression around 10 years ago and know that this is not my problem, I am just seriously just fed up of not even having a day where my body feels ' normal' Any advice would be welcome.

  • I would hazard a guess that if tested you will not have optimum Vit D levels, especially if in NE Scotland. As recommend above, get tested and then if not optimum try oral sprays for B12 and Vit D3 as they are more easily absorbed. They made a huge difference to me even though GP said I wasn't low enough to be prescribed anything. Don't forget to post your results on here too. Everyone is so helpful. Good luck.

  • All my doctor ever tells me all testnr ok nothing has changed keep taking 150 levothyroixe daily . I just get told to lose weight as i have been putting weight on n all b ok . I dont eat much as i get bloated n in such pain . Just getting outta bed is so hard n walking hurts so much , i am at the end of my rope . I dont sleep as my back legs n tummy r in pain . Got bunged up so been on movical to help which has worked some what . Gonna try the vit b complex multi vits omgea oils n vit d . I dont work ne more as i got ecolia last year n since then i have gone down fast health but i am clear from that inrection now . Sorry to b a moaning minnie but i have no1 who will understand i am now at the stage where if i dont vent off someplace my bimpolar will take a dive bomb n cannot do that again , ty evert one xxxx

You may also like...